Asymptotic solutions of penny-shaped inhomogeneities in global Eshelby's tensor

Citation
Q. Yang et al., Asymptotic solutions of penny-shaped inhomogeneities in global Eshelby's tensor, J APPL MECH, 68(5), 2001, pp. 740-750
Citations number
14
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Mechanical Engineering
Journal title
JOURNAL OF APPLIED MECHANICS-TRANSACTIONS OF THE ASME
ISSN journal
0021-8936 → ACNP
Volume
68
Issue
5
Year of publication
2001
Pages
740 - 750
Database
ISI
SICI code
0021-8936(200109)68:5<740:ASOPII>2.0.ZU;2-Z
Abstract
In this paper a three-dimensional penny-shaped isotropic inhomogeneity surr ounded by unbounded isotropic matrix in a uniform stress field is studied b ased on Eshelby's equivalent inclusion method. The solution including the d educed equivalent eigenstrain and its asymptotic expressions is presented i n tensorial form. The so-called energy-based equiva lent inclusion method i s introduced to remove the singularities of the size and eigenstrain of the Eshelby's equivalent inclusion of the penny-shaped inhomogeneity, and yiel d the same energy disturbance. The size of the energy-based equivalent incl usion can be used as a generic damage measurement.